# SDR R39R202011300001

- Difficulty date: November 20, 2020
- Submitted: November 30, 2020
- Operation: General aviation
- Filed by: Trace Aviation Inc, repair station R39R997X
- Aircraft: N902TS
- Make and model: Beech C90A
- Aircraft serial: LJ1459
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 998201005
- Condition: Corroded
- Location: Nlg
- Component: Landing Gear, Beech
- Component part number: 10182002929
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE 6 YEAR/8,000 CYCLE INSPECTION OF THE NOSE LANDING GEAR ASSEMBLY (101-820029-29), THE UPPER ABSORBER ASSEMBLY (99-820100-5) WAS FOUND TO HAVE CORROSION ON THE OUTER DIAMETER AND INTERNAL DIAMETER.  THE CORROSION OF THE OUTER DIAMETER CAN BE CAUSED BY MANY CONTRIBUTING FACTORS THAT MAY HAVE OCCURRED, SUCH AS LACK OF LUBRICATION, OPERATION NEAR BODIES OF SALT WATER, WASHING THE AIRCRAFT WITH CAUSTIC CLEANERS, OR JUST NOT LUBRICATING THE LANDING GEAR AFTER WASHING.  THE CORROSION OF THE INTERNAL DIAMETER COULD BE CAUSED FROM WATER ON THE NOSE WHEEL BEING PROPELLED UP TO THE PISTON AND THEN MAKING ITS WAY PAST THE SCRAPPER/WIPER ASSEMBLY AND BEING ABSORBED BY THE INTERNAL FELT LUBRICATION PAD OR FROM PRESSURE WASHING THIS AREA.  ALSO, LACK OF PRIMER UNDER THE FELT PAD CAN CAUSE CORROSION.  RECOMMEND LUBRICATION AFTER WASHING AIRCRAFT AND AT REGULAR INTERNALS AS SPECIFIED BY TECHNICAL DATA.  DO NOT USE CAUSTIC CLEANING CHEMICALS TO CLEAN AIRCRAFT.  DO NOT USE A PRESSURE WASHER WHERE THE PISTON ENTERS THE UPPER ABSORBER ASSEMBLY.
